MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0435
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The other device listed in this report: cat # mac-9988-5460, lot # fm060533, description: std mitch trh cp sz 54/60, manufacturer: depuy.Cat #mmh-9988-1454, lot # fm068796, description: mitch trh md hd sz 54+4, manufacturer: depuy.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Trunnion damage to the accolade tmzf stem.(b)(6) 2019; updated info from rep.Damage was assumed to be from the mitch trh modular head.Damage noticed inside the patient, on x-ray.Stem was implanted (in 2007).Revision surgery.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear involving an accolade stem which mated with a mitch head was reported.The event was confirmed.Method & results: product evaluation and results: no product was returned, however photographs were provided for review.The photographs provided are of the recently explanted stem with tissue/blood around the stem body.The trunnion of the stem appears worn/corroded.Medical records received and evaluation:a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms provided x-ray image confirms disassociation of head from trunnion and provided image shows damaged trunnion, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x- rays and examination of explanted components.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Trunnion damage to the accolade tmzf stem.On (b)(6) 2019; updated info from rep.Damage was assumed to be from the mitch trh modular head.Damage noticed inside the patient, on x-ray.Stem was implanted (in 2007).Revision surgery.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9278436
Report Number0002249697-2019-03687
Device Sequence Number2244886
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryAU
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2011
Device Catalogue Number6020-0435
Device Lot Number20292303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR